MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device investigation completed on (b)(6) 2023.It was reported that the coil got stuck.The target lesion was located in the internal iliac artery.A 10mm x 40cm interlock-35 was selected for use.During the procedure, it was noted that the coil was stuck in the middle of the catheter and was stretched after withdrawal.The device was simply removed, and the procedure was completed with another of the same coil.No complications reported and the patient is stable.However, device analysis revealed that the main coil was detached at the coil arm section.
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).Device evaluated by mfr: the device was returned for evaluation.Visual and microscopic inspection revealed that the main coil, the pusher wire and the introducer sheath were returned for the analysis.It was observed that the main coil was bent, stretched and detached at the coil arm section, and it was stretched at the zap tip section.Additionally, the introducer was damage at the twist lock section.No more damages can be observed on the device.The functional test could not be performed due the pusher wire and the main coil are not interlocking.For dimensional inspection of the main coil, the outer diameter (od) of the zap tip and primary coil were within the specification.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17623236
Report Number2124215-2023-42096
Device Sequence Number15339815
Product Code KRD
UDI-Device Identifier08714729793168
UDI-Public08714729793168
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2025
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0028676693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2023
Initial Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICORCATHETER-5F CATHETER
Patient Age72 YR
Patient SexMale
Patient Weight65 KG